Alert archive / Virginia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 124, NWS Blacksburg, VA

August 16, 2005Franklin County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 16, 2005, 2:58 PM EDT for Franklin County, Virginia. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2005, 2:58 PM EDT (18:58 UTC)
Expired
Aug 16, 2005, 3:45 PM EDT
In force
47 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Franklin County, VA

What was reported inside it

TimeReportWhereRemark
Aug 16, 3:15 PM EDTHAIL 0.75Burnt Chimney, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 16, 1:30 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2005-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1568 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2005-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1568 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 161858
SVRRNK
VAC067-161945-
/O.NEW.KRNK.SV.W.0124.050816T1858Z-050816T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 PM EDT TUE AUG 16 2005

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA

* UNTIL 345 PM EDT

* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  BURNT CHIMNEY...OR ABOUT 5 MILES EAST OF BOONES MILL...AND MOVING
  EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...

  BURNT CHIMNEY...
  PENHOOK...
  SMITH MOUNTAIN LAKE...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3719 7989 3703 7997 3697 7990 3697 7962
      3707 7963 3715 7970

$$

WP
2 follow-up statements
000 
WWUS51 KRNK 161916
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
314 PM EDT TUE AUG 16 2005

VAC067-161945-
/O.CON.KRNK.SV.W.0124.000000T0000Z-050816T1945Z/
FRANKLIN VA-
314 PM EDT TUE AUG 16 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM EDT FOR
FRANKLIN COUNTY...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR BURNT CHIMNEY...OR ABOUT 8 MILES NORTHEAST OF ROCKY
MOUNT...MOVING EAST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURNT
CHIMNEY...PENHOOK...ROCKY MOUNT AND WIRTZ.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER 
SERVICE IN BLACKSBURG TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4 OR 
EMAIL YOUR REPORTS TO RNK.SKYWARN@NOAA.GOV.

LAT...LON 3719 7989 3703 7997 3697 7990 3697 7962
      3707 7963 3715 7970

$$

JH
000 
WWUS51 KRNK 161944
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT TUE AUG 16 2005

VAC067-161953-
/O.EXP.KRNK.SV.W.0124.000000T0000Z-050816T1945Z/
FRANKLIN VA-
343 PM EDT TUE AUG 16 2005

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY WILL EXPIRE AT
345 PM EDT...

AT 342 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED 
THE WARNING WAS MOVING INTO NORTHERN PITTSYLVANIA COUNTY...THUS THE 
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE OFFICE IN BLACKSBURG.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
BLACKSBURG.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4 OR
EMAIL YOUR REPORTS TO RNK.SKYWARN@NOAA.GOV.

LAT...LON 3719 7989 3703 7997 3697 7990 3697 7962
      3707 7963 3715 7970

$$

JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 10:30 AM EDT, 4 hours 28 minutes earlier.

Area forecast discussion, Aug 16, 10:30 AM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1030 AM EDT TUE AUG 16 2005

.SHORT TERM (REST OF TODAY)...

FRONTAL BNDRY STILL TO THE NORTH OF THE FCST AREA BUT LIKELY TO BE
SOME WEAK OUTFLOW BNDRY ACROSS NRN SECTIONS DUE TO EARLY MRNG
CONVECTION. OTHERWISE...LOTS OF SUN SHOULD HELP QUICKLY DESTABLIZE
ATMOS AHEAD OF MESOSCALE CONVECTIVE VORTEX INDUCED S/WV MVG
EASTWARD THRU WRN KY THIS MRNG. THIS S/WV ALSO LIKELY TO INCREASE
LOW LVL WINDS A BIT...AND OKX SNDG ALSO SUGGESTS A BIT OF MID LVL
DRY AIR...JUST ENUF TO INCREASE WIND POTENTIAL A BIT MORE.
MODIFIED RNK SNDG FOR SFC CONDITIONS ALREADY SUGGESTS CAPES OF
2000-2500 AND MODERATE WIND POTENTIAL GIVEN THETA-E LAPSE RATE.
OTHER CONSIDERATION IS HIGH PW VALUES AND UNIDIRECTIONAL WRLY
FLOW AND WEAK CORFIDI VECTORS...SUGGESTING HEAVY RAINERS...AND
SOME POTENTIAL FOR BACKBUILDING ON WRN SLOPES. WILL NOT GO WITH
FLASH FLOOD WATCH...BUT MAY ADD SOME WORDS TO HWO SUGGESTING THIS
POTENTIAL...AS WELL AS SEVERE POTENTIAL ALREADY MENTIONED...SPS
OUT THIS MORNING AND WILL REFRESH BY NOON.

AS FAR AS REST OF FCST FOR THIS AFT AND EVE...WILL TWEAK POPS
UPWARD TO SPREAD LIKELY UP TO NEAR BLUE RIDGE AND INTO NW NC
MTNS...AND LEAVE HIGH CHC FOR EAST...THEN LIKELY EVERYWHERE BY
EVE AS MORE ORGANIZED CONVECTION FROM WEST AND NORTH PUSHES THRU.
ALSO MADE SOME ADJUSTMENTS TO SKY COVER...SHOWING MORE SUN THIS
MORNING...AND THEN QUICKLY INCREASING CLOUDS DURING THE AFT.
TEMPS/DEW PTS LOOK PRETTY GOOD...ALTHOUGH IF CU DOESNT BEGIN
FORMING QUICKLY HIGHS COULD CLIMB A CUPL DEG ABV FCST. NOT
ADJUSTING AT THIS POINT. ZONE UPDATE WILL REMOVE MORNING WORDING
AND ALSO ADD MENTION OF LOCALLY HEAVY RAIN. SHOULD HAVE OUT BY
11AM OR SO.

FAA TECHNICIANS SCHEDULED TO LOOK INTO COMMS PROBLEM AT DAN TODAY.

&&

.PREVIOUS DISCUSSION...
(ISSUED 727 AM EDT TUE AUG 16 2005)

AVIATION...

SHWRS/TSTMS MVG THROUGH LWB AREA THIS MRNG AS WAVES MOVE ALONF
FRONTAL BNDRY JUST TO NORTH OF THE FCST AREA. SOME LIGHT FOG
PERSISTS IN A FEW OTHER LOCATIONS. AS FRONTAL BDNRY SLOWLY
APPROACHES AND MIDDAY HEATING OCCURS...EXPECT GOOD CHC FOR
CONVECTION IN ALL LOCATIONS BY AFT...MAYBE LATER IN AFT FOR THE
EAST. TEMPO MVFR CONDITIONS WITH STORMS. AS FRONT SETTLES IN
ACROSS REGION OVERNIGHT EXPECT TO SEE LIGHT WINDS BUT LOW CIGS AND
VSBYS WITH SOME LIGHT EASTERLY FLOW ON NORTH SIDE OF FRONT...WITH
FAIRLY WIDESPREAD IFR CONDITIONS LIKELY FOR MOST OF THE OVERNIGHT
HOURS.

PREVIOUS DISCUSSION...
(ISSUED 341 AM EDT TUE AUG 16 2005)

EQUIPMENT STATUS...
COMMUNICATION PROBLEM ON FAA SIDE FOR THE DANVILLE OBSERVATION.
WE CAN DIAL IN AND DOWNLOAD THE OBSERVATIONS THOUGH. HIGH TEMP
FOR KDAN YESTERDAY WAS 96.

SHORT TERM (TODAY THROUGH TONIGHT)...
LOOKS TO BE AN ACTIVE DAY ACROSS THE FCST AREA. WE REMAIN ON THE
SOUTH SIDE OF A QUASI-STATIONARY SFC BOUNDARY THAT RUNS FROM LWX-
PKB-STL. AIRMASS SOUTH OF THIS BOUNDARY IS VERY MOIST...AND WILL
BECOME UNSTABLE (LI OF M5-M8) THIS AFTERNOON. MCS THAT IS ENTERING
WESTERN KY THIS MORNING WILL BE THE KICKER FOR ORGANIZED DEEP
CONVECTION THIS AFTERNOON.

PER SPC DSCN...WELL-DEVELOPED MCV OVER THE LWR OH VLY WILL TRANSLATE
E ACROSS THE TN VLY AND CNTRL APPALACHIANS TUE AFTN. AIR MASS
ALONG/S OF THE QUASISTATIONARY FRONT SITUATED FROM SRN OH TO NRN
VA WILL AGAIN BECOME UNSTABLE. AS THE MCV APPROACHES...ASSOCIATED
TSTMS SHOULD INTENSIFY ACROSS CNTRL KY AND MIDDLE TN BY EARLY
AFTN. MAIN BELT OF WLYS WILL REMAIN ACROSS THE GRTLKS REGION WITH
MUCH WEAKER FLOW FARTHER S. BUT...GIVEN THE THREAT FOR TSTM
ORGANIZATION TIED TO THE MCV AND THE VERY MOIST/UNSTABLE
ENVIRONMENT...TSTMS MAY PRODUCE ISOLD DAMAGING WIND GUSTS. HIGHEST
CONCENTRATION OF TSTMS SHOULD TRACK ACROSS PARTS OF KY...TN EWD
INTO VA AND NRN NC.

TIMING OF THIS FEATURE WILL COINCIDE WITH PEAK HEATING...THUS
EXPECTING HIGH REFLECTIVITY CENTROIDS WITH POTENTIAL FOR DOWNBURST
WINDS. CURRENT THINKING IS THAT MCS WILL TRACK ACROSS ENTIRE FCST
AREA DURING THE LATE AFTERNOON OR EVENING (21-03 UTC). RAISED POPS
ACCORDINGLY. WILL ISSUE SPS FOR SEVERE THREAT.

FOCUS WILL PRIMARILY BE ON THE MCS LATE IN THE DAY...BUT THREAT OF
SHRA/TSRA ALSO EXISTS EARLY ON. -SHRA POSSIBLE THIS MORNING ACROSS
NRN CWA PER CONFLUENCE OF LOW LEVEL WESTERLY FLOW OVER THE MTNS.
EARLY AFTN TSTM DEVELOPMENT ALSO POSSIBLE ALONG BLUE RIDGE PER
OROGRAPHIC AND DIFFERENTIAL HEATING INFLUENCES.

AS FOR TEMPS TODAY. STILL GOING TO BE A WARM ONE ACROSS SOUTHSIDE
VA AND INTO NC. 85H TEMPS ARE STILL NEAR +20 DEG C...SO ANTICIPATE
AN AFTERNOON TMAX AROUND 90 THERE. DEWPOINTS ARE AOA 70...SO
THE 90 WILL FEEL MORE LIKE 95-100. STICKY...YOU BET.

LONG TERM (WEDNESDAY THROUGH MONDAY)...

MCS SHOULD KICK SOUTH AND EAST OF THE AREA EARLY WEDNESDAY. THIS
WILL HELP DRAG SFC QUASI-STATIONARY BOUNDARY TO THE SOUTH. MODELS
SUGGEST BOUNDARY WILL BE FORCED INTO THE CAROLINAS WITH
PREDOMINATELY EASTERLY LOW LEVEL FLOW FOR OUR FCST AREA
WEDNESDAY. THAT SAID...FEEL LOW LEVEL MOISTURE WILL GET TRAPED ON
THE EAST SIDE OF THE MOUTAINS RESULTING IN A MOSTLY CLOUDY AND
COOLER DAY.

BEYOND WEDNESDAY...FCST A BIT TRICKY. WE WILL BE ON THE NORTH SIDE
OF THE QUASI-STATIONARY BOUNDARY. LOW LEVEL FLOW IS FCST TO
REMAIN OUT OF THE EAST OR SOUTHEAST...TEMPS WILL BE HIGHLY
DEPENDANT ON EXTENT OF CLOUD COVER. ATTM...NOT CONFIDENT ON WHAT
WILL EXACTLY TRANSPIRE. A LOT WILL DEPEND ON PROXIMITY OF THE
FRONT AT THAT TIME.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&

02
Hazardous weather outlook, Aug 16, 11:00 AM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1100 AM EDT TUE AUG 16 2005

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-170845-
ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
1100 AM EDT TUE AUG 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA...CENTRAL VIRGINIA...NORTHWEST
NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHEAST WEST VIRGINIA
AND NORTH CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS THIS AFTERNOON AND
EVENING. IN ADDITION...MANY STORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL...PARTICULARLY WEST OF THE BLUE RIDGE...SO ISOLATED FLASH
FLOODING IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

SK

In the hours before

Special weather statement, Aug 16, 11:06 AM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1106 AM EDT TUE AUG 16 2005

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-162115-
ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
DANBURY...EDEN...BOONE...WILKESBORO...YADKINVILLE...TAZEWELL...
MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...
CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...
STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...
DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE...
BLUEFIELD...HINTON...UNION...LEWISBURG
1106 AM EDT TUE AUG 16 2005

...SEVERE WEATHER POSSIBLE TODAY...

THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING...ACROSS SOUTHEAST WEST
VIRGINIA...SOUTHWESTERN VIRGINIA...AND NORTHWEST NORTH CAROLINA.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF AN
APPROACHING FRONT THIS AFTERNOON. THE GREATEST THREAT FROM THESE
STORMS WILL BE DAMAGING WINDS. IN ADDITION...SOME STORMS WILL
PRODUCE VERY HEAVY RAINFALL...AND LOCALIZED FLASH FLOODING IS ALSO
POSSIBLE...MAINLY IN THE MOUNTAINS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION
OR RADIO STATION FOR FURTHER UPDATES.

SK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 1:08 PM EDTSevere Thunderstorm WarningRNKMontgomery, Pulaski, City of Radford38 min
Aug 16, 1:57 PM EDTSevere Thunderstorm WarningRNKPatrick34 min
Aug 16, 2:27 PM EDTSevere Thunderstorm WarningRNKBedford49 min
Aug 16, 3:35 PM EDTSevere Thunderstorm WarningRNKPittsylvania28 min
Aug 16, 3:50 PM EDTSevere Thunderstorm WarningRNKBotetourt40 min
Aug 16, 3:50 PM EDTSevere Thunderstorm WarningRNKBotetourt40 min
Aug 16, 4:12 PM EDTSevere Thunderstorm WarningRNKAmherst33 min
Aug 16, 4:51 PM EDTSevere Thunderstorm WarningRNKBuckingham39 min
Aug 16, 7:04 PM EDTSevere Thunderstorm WarningRNKFranklin43 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.